For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic apokyn injections Go to previous topic Go to next topic Go to higher level

By caregiverof1 On 2012.06.22 07:44
My husband was diagnosed with parkinson's in 1999 and with dementia in 2005. He is not eligible for dbs because of the dementia. He was taking stalevo 150mg every 2-1/2 hours and sinemet. In the last two weeks his regime has been changed to just sinemet @6am, 9am, 12pm, 3pm, 6pm and last dose @9pm. He also has been put on an injectable drug--apokyn which he can take every 2 hours up to 5 times per day. Does anyone have any experience with this drug?

By barb On 2012.06.22 14:27
For us it was a nightmare. Brought back hallucinations and double vision. They called it a miracle drug and for some it is - not for us

By Reflection On 2012.06.22 21:01
This thread has a discussion of Apokyn - about 2/3 of the way down:

http://www.myparkinsons.org/cgi-bin/forum/topic_show.pl?id=2471#14766

By caregiverof1 On 2012.06.24 20:34
Thank you Barb and Reflection. I am sorry Barb that your husband had such a bad reaction. I am keenly watching for any possible negative side effects from these injections. My husband doesn't give himself the injections, I do, so I can monitor exactly how much and how often he takes them. So far so good. I must have missed the post regarding the Apokyn. Thanks for the thread Reflection.

By parkinit On 2012.06.25 22:54
We took the injections for a period of time. It seems that at first they worked, then at times, they put my PWP to sleep almost instantly, and finally they simply became ineffective.

By mylove On 2012.06.26 00:59
For those who have had bad reactions to Apokyn, I'm curious to know whether they have also had bad reactions to morphine? Any feedback?

By Reflection On 2012.06.26 21:39
My husband used Apokyn for a few months, several years ago. Unfortunately, I can't be very helpful, because while I know he was in a medication induced mania at the time, I am not entirely sure which medication (or combo) caused his issues. He was on massive doses of Requip (2 1/2 times the max FDA approved dose; 60 mg/day!) at the same time, and was secretive, paranoid, hairtrigger temper, utterly disorganized - I could go on, but it's too depressing.
Because he was so paranoid and secretive, I don't know how much Apolyn he used, and why he (voluntarily) stopped using it.
He has been on morphine only briefly, after a bad accident.
Good luck. My sense is it can be effective works fast, and that most of the bad aspects may be avoidable if you're administering the injections, because you won't let him over use it. Just be alert for the anger/combativeness/mania/impulse control issues - I hope they don't appear, but if they do, the earlier you recognize them, the better.

By barb On 2012.06.27 10:44
I was administering the injections. The first ones worked. Two days later double vision was worse, hallucinations were back and the injections were not working. Too bad, we had high hopes for them. Back on plain old sinimet and things are much better.

By caregiverof1 On 2012.07.06 17:02
FYI: apokyn does not contain morphine. It is apomorphine meaning without morphine.


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you